Hi stranger! Signing up for MypetMD is easy, free and puts the most relevant content at your fingertips.

Get Instant Access To

  • 24/7 alerts for pet-related recalls

  • Your own library of articles, blogs, and favorite pet names

  • Tools designed to keep your pets happy and healthy



or Connect with Facebook

By joining petMD, you agree to the Privacy Policy.


Q. My dog has a spot on her leg that was oozing took her to the vet and he gave her Cephalexin 500. What are the side effects?

Answered By
DR. LEIGH PUSATERI, DVM

A. Cephalexin is usually well tolerated in dogs and cats. It can cause some mild gastrointestinal upset resulting in vomiting and diarrhea. If your dog is experiencing a problem with the medication then you should call your veterinarian and give him/her an update. It may be possible to change the medication.

Answered By
PAULA SIMONS

A. Side effects can include:

Nausea, vomiting and diarrhea - is alleviated by giving medication with food.

Hyperexcitability, panting and drooling has been reported in the occasional dog

Potential for skin rashes in some pets


DISCLAIMER: The answers in Ask petMD are meant to provide entertainment and education. They should not take the place of a vet visit. Please see our Terms and Conditions.

CAN'T FIND WHAT YOU'RE LOOKING FOR?

Ask an expert about your unique situation now FOR FREE!

IMPORTANT: The opinions expressed in Ask petMD content area are solely those of the User, who may or may not have medical or scientific training. Our Ask petMD experts include veterinarians, vet techs, veterinary students, pet trainers, pet behaviorists and pet nutritionists. These opinions do not represent the opinions of petMD. User-generated content areas are not reviewed by a petMD veterinarian or any member of the petMD editorial staff for accuracy, balance, objectivity, timeliness, or any other reason except for compliance with our Terms and Conditions. petMD does not endorse any specific product, service, or treatment. Do not consider petMD user-generated content as medical advice. Never delay or disregard seeking professional medical advice from your veterinarian or other qualified healthcare provider because of something you have read on petMD.